Academic
Publications
Hamiltonian Submanifolds of Regular Polytopes

Hamiltonian Submanifolds of Regular Polytopes,10.1007/s00454-009-9151-9,Discrete & Computational Geometry,Felix Effenberger,Wolfgang Kühnel

Hamiltonian Submanifolds of Regular Polytopes   (Citations: 3)
BibTex | RIS | RefWorks Download
We investigate polyhedral 2k-manifolds as subcomplexes of the boundary complex of a regular polytope. We call such a subcomplex k-Hamiltonian if it contains the full k-skeleton of the polytope. Since the case of the cube is well known and since the case of a simplex was also previously studied (these are so-called super-neighborly triangulations) we focus on the case of the cross polytope and the sporadic regular 4-polytopes. By our results the existence of 1-Hamiltonian surfaces is now decided for all regular polytopes. Furthermore we investigate 2-Hamiltonian 4-manifolds in the d-dimensional cross polytope. These are the "regular cases" satisfying equality in Sparla's inequality. In particular, we present a new example with 16 vertices which is highly symmetric with an automorphism group of order 128. Topologically it is homeomorphic to a connected sum of 7 copies of S2 × S2. By this example all regular cases of n vertices with n < 20 or, equivalently, all cases of regular d-polytopes with d ≤ 9 are now decided.
Journal: Discrete & Computational Geometry - DCG , vol. 43, no. 2, pp. 242-262, 2010
Cumulative Annual
View Publication
The following links allow you to view full publications. These links are maintained by other sources not affiliated with Microsoft Academic Search.
Sort by: